MAUDE Adverse Event Report: BIOTRONIK SE & CO. KG RIVACOR 5 VR-T DF4 PROMRI

BIOTRONIK SE & CO. KG RIVACOR 5 VR-T DF4 PROMRI
Model Number 429565
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Asystole (4442)
Date of Event 06/27/2022
Type of Reportable Event Death
Event or Problem Description
It was reported that the patient died approx.2 months after the device implantation.The physician wishes the evaluation of the device memory.
 
Additional Manufacturer Narrative
Upon receipt, the icd and the lead were still connected.The connections were checked, and the lead was properly attached to the icd header.The lead was found fragmented 46.5 cm distal to the df4 connector pin.The proximal fragment was received for analysis.The distal fragment including the lead tip and rv shock coil was not returned.Cuts into the insulation were found 22 cm and 40 cm distal to the df4 connector pin.Further analysis of the returned lead fragment did not reveal any irregularity.The icd was extensively analyzed.The memory content of the icd was inspected, showing a normal device function while implanted and in service.The iegms from episodes 26, 27 and 34 show a degenerating heart signal.The unavailable episodes were documented as nst.These were overwritten by newer episodes due to memory storage availability and can therefore not be retrieved.This represents a normal device behavior.In a next step, a sensing test was performed, and the device sensed the attached heart signals free of noise.The icd was subjected to an electrical analysis.The ability of the device to deliver therapies was verified.The anti-bradycardia pacing pulses proved to be normal and in amplitude and frequency as programmed.A fibrillation signal was applied, and the device delivered a defibrillation shock as specified, documenting a correct sensing and shock delivery.In particular, the specified energy level was reached.The quality documents accompanying the manufacturing processes for these devices were re-investigated.All production steps were performed accordingly, and in particular the final acceptance tests proved the functions of the devices to be as specified.In conclusion, the icd proved to be fully functional.The analysis of the memory content showed a normal device behavior while the device was implanted and in service.There was no indication of an icd or lead malfunction.No irregularities of the lead or icd were noted that might have contributed to the reported event.Analysis did not reveal any sign of a material or manufacturing problem.Biotronik would like to thank you for supporting our post market surveillance program as we continue to monitor, assess and manage complaints associated with our devices.

Brand Name
RIVACOR 5 VR-T DF4 PROMRI
Manufacturer (Section D)
BIOTRONIK SE & CO. KG
woermannkehre 1
berlin 12359
Manufacturer Contact
6024 jean road
lake oswego, OR 97035
8772459800
MDR Report Key15019823
Report Number1028232-2022-03617
Device Sequence Number6856740
Product Code LWS
UDI-Device Identifier04035479156916
UDI-Public04035479156916
Combination Product (Y/N)N
PMA/510(K) Number
P050023
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2023
Device Model Number429565
Device Catalogue NumberSEE MODEL NO.
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/14/2022
Supplement Date Received by Manufacturer07/26/2022
Initial Report FDA Received Date07/14/2022
Supplement Report FDA Received Date07/26/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/22/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient SexUnknown